MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.The hardware investigation has begun but it has not been completed at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a carto 3 system and the map shifted without the medical team receiving a warning message/error.The shift was discovered as the location of the mapping catheter (pentaray) that was outside of the map.By creating a new map of the left atrium, the team discovered that the map was shifted.The approximate difference in map location before and after map shift was 2cm.Prior to the shift, there was no cardioversion, patient movement, coughing, breathing/ventilation changes identified.There was a 15-minute delay as the medical team redid the map.The procedure continued and completed with a new map.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 7-dec-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a carto 3 system and the map shifted without the medical team receiving a warning message/error.The shift was discovered as the location of the mapping catheter (pentaray) that was outside of the map.By creating a new map of the left atrium, the team discovered that the map was shifted.The approximate difference in map location before and after map shift was 2cm.Prior to the shift, there was no cardioversion, patient movement, coughing, breathing/ventilation changes identified.There was a 15-minute delay as the medical team redid the map.The procedure continued and completed with a new map.No patient consequences were reported.Device evaluation details: carto 3 manufacturer investigated the issue based on the study digital data.According to the data it was found that the reported issue is a normal system behavior.As little more than 1 hour into the case, the user performed cardioversion which resulted in a 1-3mm shift at the back patch and about 16mm at the chest patch.This was a known well compensated move that resulted in map shift.The system is ready for use.The history of customer complaints reported during the last year and associated with carto 3 system # (b)(6) was reviewed.No similar additional complaint was found.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-jan-2026, bwi received additional information indicating that the device's manufacture date was 3-aug-2010 and the following form updates were made: d4 primary udi number was updated to (b)(4).G4 manufacture date updated to 3-aug-2010.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(6).

Brand Name
CARTO 3 SYSTEM
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23654252
Report Number2029046-2025-03933
Device Sequence Number4824068
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)100803(21)10846835000870
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/07/2025
01/12/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/02/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown